Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A robust finite element method for nonhomogeneous Dirichlet problems in domains with curved boundaries


Authors: James H. Bramble and J. Thomas King
Journal: Math. Comp. 63 (1994), 1-17
MSC: Primary 65N30; Secondary 65F10
MathSciNet review: 1242055
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider a simple finite element method on an approximate polygonal domain using linear elements. The Dirichlet data are transferred in a natural way and the resulting linear system can be solved using multigrid techniques. Our analysis takes into account the change in domain and data transfer, and optimal-error estimates are obtained that are robust in the regularity of the boundary data provided they are at least square integrable. It is proved that the natural extension of our finite element approximation to the original domain is optimal-order accurate.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65F10

Retrieve articles in all journals with MSC: 65N30, 65F10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1994-1242055-6
PII: S 0025-5718(1994)1242055-6
Article copyright: © Copyright 1994 American Mathematical Society